Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 14, 2021, 6:21 PM CDT for Archer County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2021, 6:21 PM CDT (23:21 UTC)
- Expired
- Apr 14, 2021, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Archer County, TX
The radar
The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
089 WWUS84 KOUN 142321 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 621 PM CDT Wed Apr 14 2021 TXZ086-089-142345- Wichita TX-Archer TX- 621 PM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Wichita and northwestern Archer Counties Until 645 PM CDT... AT 617 PM CDT, a strong thunderstorm was located 8 miles southwest of Dundee, moving northeast at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... LAT...LON 3353 9895 3375 9895 3392 9868 3373 9857 TIME...MOT...LOC 2317Z 231DEG 40KT 3364 9896 $$ ..speg.
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 14, 6:08 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 14, 6:08 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Norman OK 608 PM CDT Wed Apr 14 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 1256 PM CDT Wed Apr 14 2021 PV anomaly and associated ascent has resulted in an uptick in convection across the southwest portion of the area early this afternoon. Convection is rooted atop a relatively cool stable layer but is in an environment of modest MUCAPE, supporting some small hail potential. The strongest cells through late afternoon still appear capable of producing marginally severe hail up to around quarter size, generally near and south of the Red River. This first round of precipitation should exit the area later tonight, and will be followed by a renewed surge of isentropic ascent-driven precipitation early Thursday that will spread east across the area through the day. Instability is limited, and thus low thunder probabilities were confined to roughly the southern half of the area. Temperatures tomorrow will be at least 15 degrees below mid-April climo. BRB && .LONG TERM... (Thursday night through next Tuesday) Issued at 300 PM CDT Wed Apr 14 2021 Another shortwave trough is progged to approach the Southern Plains on Friday. The attendant surface cyclone will intensify south of the Red River and move eastward, which will result in a reinforcing cold front moving through during the day Friday. Rain is possible along the north side of the low's track across much of the area late Thursday into Friday. Some embedded thunder is possible given the presence of elevated instability. An anonymously cold air mass will advect behind the front with temperatures in the 40s and 50s deg F Friday afternoon and breezy northerly winds. A freeze is possible across northwest Oklahoma by Saturday and Sunday mornings with a dry air mass in place. There is the potential for the freeze to be even more widespread than forecast Sunday morning as well. Some moderation in temperatures is expected on Monday as winds veer to the southwest. By early next week, a broad longwave trough is expected to develop across the eastern two-thirds of the U.S. An embedded shortwave trough within the flow will result in another frontal passage on Tuesday. The probability for rain is lower with this front than the previous ones. Overall, these relatively strong frontal passages will limit the northward extent of appreciable boundary layer moisture and attendant buoyancy through at least the middle part of next week--inhibiting the risk for severe convection. Mahale && .AVIATION... (00Z TAFS) Issued at 605 PM CDT Wed Apr 14 2021 Scattered showers are expected over the next few hours, with some isolated thunderstorms in the south near the Red River. Another round of showers will move into the area late Thursday morning and will spread east through the day. Areas of MVFR with local IFR conditions are expected, especially with the showers and thunderstorms, but will also occur with ceiling overnight and Thursday apart from precipitation as well. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 47 57 47 55 / 60 60 80 80 Hobart OK 46 55 46 57 / 40 90 80 60 Wichita Falls TX 50 60 51 62 / 70 80 80 80 Gage OK 41 49 40 49 / 10 70 90 60 Ponca City OK 43 56 45 52 / 20 50 80 80 Durant OK 52 67 51 59 / 50 30 70 90 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...12 LONG TERM....10 AVIATION...26
Hazardous weather outlook, Apr 14, 11:14 AM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1114 AM CDT Wed Apr 14 2021 OKZ004>048-050>052-TXZ083>090-151615- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1114 AM CDT Wed Apr 14 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorms will increase this afternoon mainly across western north Texas and the southern half of Oklahoma. Small hail may occur with these storms, and a few storms could produce hail up to quarter size near and south of the Red River. Widespread severe storms are not expected, however. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorm chances will continue Thursday and especially Friday. Severe thunderstorm chances appear to be low during these times. .Freeze... Freezing temperatures are possible Saturday morning and again Sunday morning across northwest Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 14, 2:22 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
222 PM CDT Wed Apr 14 2021
TXZ088-141945-
Baylor TX-
222 PM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR east central Baylor County Until
245 PM CDT...
AT 217 PM CDT, a strong thunderstorm was located near Seymour, moving
east at 25 MPH.
HAZARDS INCLUDE...
Hail up to dime size...
Locations impacted include...
Seymour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3362 9926 3369 9895 3366 9895 3366 9896
3355 9896 3354 9925
TIME...MOT...LOC 1917Z 254DEG 23KT 3359 9920
BRBSpecial weather statement, Apr 14, 2:51 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 251 PM CDT Wed Apr 14 2021 TXZ088-089-142015- Archer TX-Baylor TX- 251 PM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Archer and east central Baylor Counties Until 315 PM CDT... AT 249 PM CDT, a strong thunderstorm was located 5 miles north of Westover, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... Lake Kickapoo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3351 9904 3362 9907 3370 9868 3352 9867 TIME...MOT...LOC 1949Z 260DEG 23KT 3357 9900 BRB
Special weather statement, Apr 14, 3:16 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 316 PM CDT Wed Apr 14 2021 TXZ089-142045- Archer TX- 316 PM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Archer County Until 345 PM CDT... AT 315 PM CDT, a strong thunderstorm was located near Lake Kickapoo, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Locations impacted include... Archer City and Lake Kickapoo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3354 9891 3366 9889 3378 9856 3360 9851 TIME...MOT...LOC 2015Z 256DEG 22KT 3361 9880 Mahale
Special weather statement, Apr 14, 3:49 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 349 PM CDT Wed Apr 14 2021 TXZ089-090-142115- Clay TX-Archer TX- 349 PM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Clay and northeastern Archer Counties Until 415 PM CDT... AT 348 PM CDT, a strong thunderstorm was located 5 miles northwest of Scotland, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Locations impacted include... Scotland and Lake Arrowhead. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3363 9860 3370 9865 3386 9832 3363 9827 TIME...MOT...LOC 2048Z 255DEG 20KT 3368 9855 Mahale
Special weather statement, Apr 14, 5:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
552 PM CDT Wed Apr 14 2021
OKZ045-046-050-142330-
Love OK-Carter OK-Jefferson OK-
552 PM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR Love...south central Carter and
east central Jefferson Counties Until 630 PM CDT...
AT 550 PM CDT, a strong thunderstorm was located 5 miles southeast of
Grady, moving east at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Marietta, Leon, Overbrook, Rubottom, Lake Murray, Burneyville,
Courtney and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3387 9717 3390 9718 3392 9721 3390 9725
3387 9725 3387 9729 3389 9731 3387 9731
3388 9733 3387 9734 3387 9745 3390 9745
3392 9749 3390 9759 3395 9759 3399 9766
3406 9766 3413 9704 3400 9699 3386 9702
TIME...MOT...LOC 2250Z 267DEG 38KT 3398 9758
MahaleSpecial weather statement, Apr 14, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 621 PM CDT Wed Apr 14 2021 TXZ086-089-142345- Wichita TX-Archer TX- 621 PM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Wichita and northwestern Archer Counties Until 645 PM CDT... AT 617 PM CDT, a strong thunderstorm was located 8 miles southwest of Dundee, moving northeast at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... LAT...LON 3353 9895 3375 9895 3392 9868 3373 9857 TIME...MOT...LOC 2317Z 231DEG 40KT 3364 9896 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:07 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 38 min |
| Apr 13, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Apr 13, 8:38 PM CDT | Special Weather Statement | OUN | Stephens | 37 min |
| Apr 13, 9:20 PM CDT | Special Weather Statement | OUN | Jackson | 25 min |
| Apr 14, 5:52 PM CDT | Special Weather Statement | OUN | Love | 38 min |
| Apr 14, 6:29 PM CDT | Special Weather Statement | OUN | Love, Marshall | 31 min |
| Apr 13, 7:33 PM CDT | Special Weather Statement | OUN | Wilbarger | 27 min |
| Apr 13, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 22 min |
| Apr 13, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 43 min |
| Apr 13, 10:44 PM CDT | Special Weather Statement | OUN | Wilbarger | 31 min |
| Apr 14, 12:41 PM CDT | Special Weather Statement | OUN | Knox | 34 min |
| Apr 14, 1:51 PM CDT | Special Weather Statement | OUN | Baylor | 24 min |
| Apr 14, 1:56 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 24 min |
| Apr 14, 2:22 PM CDT | Special Weather Statement | OUN | Baylor | 23 min |
| Apr 14, 2:51 PM CDT | Special Weather Statement | OUN | Archer | 24 min |
| Apr 14, 3:16 PM CDT | Special Weather Statement | OUN | Archer | 29 min |
| Apr 14, 3:49 PM CDT | Special Weather Statement | OUN | Clay | 26 min |
| Apr 14, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 41 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.